Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Dirichlet problem at infinity for harmonic maps: rank one symmetric spaces


Author: Harold Donnelly
Journal: Trans. Amer. Math. Soc. 344 (1994), 713-735
MSC: Primary 58E20
DOI: https://doi.org/10.1090/S0002-9947-1994-1250817-0
MathSciNet review: 1250817
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a symmetric space M, of rank one and noncompact type, one compactifies M by adding a sphere at infinity, to obtain a manifold $ M\prime $ with boundary. If $ \bar M$ is another rank one symmetric space, suppose that $ f:\partial M\prime \to \partial \bar M\prime $ is a continuous map. The Dirichlet problem at infinity is to construct a proper harmonic map $ u:M \to \bar M$ with boundary values f. This paper concerns existence, uniqueness, and boundary regularity for this Dirichlet problem.


References [Enhancements On Off] (What's this?)

  • [1] A. Borel, Stable real cohomology of arithmetic groups, Ann. Sci. Ecole Norm. Sup. 7 (1974), 235-272. MR 0387496 (52:8338)
  • [2] J. Eells and J. H. Sampson, Harmonic mappings of Riemannian manifolds, Amer. J. Math. 86 (1964), 109-160. MR 0164306 (29:1603)
  • [3] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Springer-Verlag, Berlin and Heidelberg, New York, 1977. MR 0473443 (57:13109)
  • [4] R. Graham, The Dirichlet problem for the Bergman Laplacian. I, II, Comm. Partial Differential Equations 8 (1983), 433-476, 563-641. MR 695400 (85b:35019)
  • [5] P. Hartman, On homotopic harmonic mappings, Canad. J. Math. 19 (1967), 673-687. MR 0214004 (35:4856)
  • [6] S. Helgason, Differential geometry and symmetric spaces, Academic Press, San Diego, 1962. MR 0145455 (26:2986)
  • [7] P. Li and L. F. Tam, The heat equation and harmonic maps of complete manifolds, Invent. Math. 105 (1991), 1-46. MR 1109619 (93e:58039)
  • [8] -, Uniqueness and regularity of proper harmonic maps, Ann. of Math. (2) 137 (1993), 167-201. MR 1200080 (93m:58027)
  • [9] -, Uniqueness and regularity of proper harmonic maps. II, Indiana J. Math. 42 (1993), 591-635. MR 1237061 (94i:58044)
  • [10] R. Schoen and S. T. Yau, Compact group actions and the topology of manifolds with non-positive curvature, Topology 18 (1979), 361-380. MR 551017 (81a:53044)
  • [11] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, NJ, 1970. MR 0290095 (44:7280)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58E20

Retrieve articles in all journals with MSC: 58E20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1250817-0
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society